Jump to content
ACN Latitudes Forums

Antihistamine=hyper?


Recommended Posts

Does anyone know the mechanism by which a child is paradoxical in their response to antihistamine?

 

Benadryl, Claritin, Zyrtec... all seem to cause hyperactivity (ironically, i think the allergies themselves also cause hyperactivity). But it's a definite up tick with the anti-histamine on board.

 

We knew about this reaction before... but gave Claritin another shot... but no go... he's through the roof hyoer. Will try H2 blocker.

 

But what causes this unusual reaction?

Link to comment
Share on other sites

Benadryl made my non-PANDAS child want to jump out of a window. After having kids I too no longer tolerate these type of medications.

 

The dye can also set them off. Our Dr. has me even wash off the blue dye on Valacyclovir pills. Our kids are hypersensitive to many things.

 

I wonder if it has to do with their liver unable to break it down.

Link to comment
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
 Share

×
×
  • Create New...